Open Access
2013 Stochastic Extinction in an SIRS Epidemic Model Incorporating Media Coverage
Liyan Wang, Huilin Huang, Ancha Xu, Weiming Wang
Abstr. Appl. Anal. 2013(SI02): 1-8 (2013). DOI: 10.1155/2013/891765


We extend the classical SIRS epidemic model incorporating media coverage from a deterministic framework to a stochastic differential equation (SDE) and focus on how environmental fluctuations of the contact coefficient affect the extinction of the disease. We give the conditions of existence of unique positive solution and the stochastic extinction of the SDE model and discuss the exponential p-stability and global stability of the SDE model. One of the most interesting findings is that if the intensity of noise is large, then the disease is prone to extinction, which can provide us with some useful control strategies to regulate disease dynamics.


Download Citation

Liyan Wang. Huilin Huang. Ancha Xu. Weiming Wang. "Stochastic Extinction in an SIRS Epidemic Model Incorporating Media Coverage." Abstr. Appl. Anal. 2013 (SI02) 1 - 8, 2013.


Published: 2013
First available in Project Euclid: 26 February 2014

zbMATH: 07095464
MathSciNet: MR3147810
Digital Object Identifier: 10.1155/2013/891765

Rights: Copyright © 2013 Hindawi

Vol.2013 • No. SI02 • 2013
Back to Top